Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
why did you decrease the lamictal?
what sleeping pills have you tried?
thanks for the additional information.
Well, the most serious side effect of weaning down lamictal is seizure, but insomnia is definately way up on the list of annoying side effects. You are some what in a tricky situation, but you do have some options.
First, you need to practice excellent sleep hygeine which includes the following:
Go to sleep at the same time every day (even if you are not tired)No caffeinated beverages after noonNo eating less than 2 hours prior to bed timeExercise 30 minutes a day but not 2 hours prior to bed timeNo alcohol after dinner.
Now you can also increase your lamictal dose back up to the minimum dose where you can sleep properly and then while practicing good sleep hygiene, start decreasing the dose until you get to where you want on the lamictal dose- slowly.
Or you can continue the ambien and lunesta. But there are other options, like restoril and valium (both of which are benzodiazepines).
And finally, there are some off-label uses of drugs, particularly clonidine, which people report is very helpful for insomnia.
I hope that this is helpful
.OKMH53016130 My son is very anxious. He gets like